[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1970

Lung AbscessComplication of High Dosage Steroids in Bullous Pemphigoid

Author Affiliations

Philadelphia

From the Department of Dermatology, University of Pennsylvania School of Medicine (Drs. Stein, Raque, and Samitz), and the Department of Medicine, Graduate Hospital (Dr. Harrell), Philadelphia.

Arch Dermatol. 1970;102(6):674-676. doi:10.1001/archderm.1970.04000120092018
Abstract

A patient with progressive bullous pemphigoid developed an occult lung abscess while being treated with high dosage corticosteroids. The lung abscess was successfully treated with long-term, high dosage, intravenously administered penicillin. Resistance to infection while receiving steroid therapy is discussed, and lung abscess as a complication of steroid therapy is reviewed. The insidious appearance of this unusual, but often fatal complication, in a patient with bullous pemphigoid, successfully treated, with concomitant resolution of the pemphigoid, prompted this case report.

×